MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816220
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The synergy xd mr us 2.25 x 16mm, stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found no evidence of any damage.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.The device was received in two sections as a result of a break in the hypotube.The break was located at 73.5cm distal to the distal end of the strain relief.A visual and tactile examination of the hypotube found multiple kinks along both sections.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.The device was soaked overnight in the waterbath.The device was later tracked over a 0.014 inch wire with no resistance.As part of the functional testing an encore inflation device was attached to the broken hypotube shaft and the device was inflated using an encore to its rated burst pressure of 18 atmospheres with no leaks noted.Using the same encore, a vacuum was pulled and the balloon deflated fully with no resistance noted.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 15nov2021.It was reported that balloon leak occurred.The 80% stenosed target lesion was located in the non-tortuous and non-calcified proximal left anterior descending artery.A 2.25 x 16mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the balloon would not inflate properly and hold pressure.The procedure was completed with another of same device.There were no patient complications.However, returned device analysis revealed a hypotube separation.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12857813
Report Number2134265-2021-14705
Device Sequence Number12050984
Product Code NIQ
UDI-Device Identifier08714729980728
UDI-Public08714729980728
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model NumberH7493941816220
Device Lot Number0026924659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown